Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Blacksburg, VA

April 5, 20114 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 5, 2011, 2:36 AM EDT for 4 counties in Virginia. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 2:36 AM EDT (06:36 UTC)
Expired
Apr 5, 2011, 3:30 AM EDT
In force
54 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:40 AM EDTTSTM WND DMG2 W Mt Airy, VATREE DOWN ON STATE ROUTE 40
Apr 5, 2:43 AM EDTTSTM WND DMGNw Mt Airy, VATREE DOWN ON EAST GRETNA ROAD
Apr 5, 3:00 AM EDTTSTM WND DMGChatham, VATREES DOWN COUNTYWIDE.
Apr 5, 3:24 AM EDTTSTM WND DMG3 Ssw Brookneal, VATREE DOWN ON PERTH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:18 AM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2731 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WUUS51 KRNK 050636
SVRRNK
VAC031-037-083-143-050730-
/O.NEW.KRNK.SV.W.0030.110405T0636Z-110405T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
236 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
  WESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA

* UNTIL 330 AM EDT.

* AT 233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHALK LEVEL...OR NEAR GRETNA...AND MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3713 7879 3685 7875 3670 7940 3678 7942
      3698 7941
TIME...MOT...LOC 0637Z 251DEG 58KT 3691 7923

$$
2 follow-up statements
140 
WWUS51 KRNK 050715
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 AM EDT TUE APR 5 2011

VAC031-037-083-143-050730-
/O.CON.KRNK.SV.W.0030.000000T0000Z-110405T0730Z/
PITTSYLVANIA VA-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-
315 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR SOUTHEASTERN CAMPBELL...WESTERN CHARLOTTE...NORTHERN HALIFAX AND
EASTERN PITTSYLVANIA COUNTIES...

AT 310 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF CHATHAM...MOVING NORTHEAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3713 7879 3685 7875 3670 7940 3678 7942
      3698 7941
TIME...MOT...LOC 0715Z 242DEG 80KT 3681 7921

$$
164 
WWUS51 KRNK 050729
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 AM EDT TUE APR 5 2011

VAC031-037-083-143-050739-
/O.EXP.KRNK.SV.W.0030.000000T0000Z-110405T0730Z/
PITTSYLVANIA VA-HALIFAX VA-CHARLOTTE VA-CAMPBELL VA-
329 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAMPBELL...
WESTERN CHARLOTTE...NORTHERN HALIFAX AND EASTERN PITTSYLVANIA
COUNTIES EXPIRES AT 330 AM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTH CENTRAL NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3713 7879 3685 7875 3670 7940 3678 7942
      3698 7941
TIME...MOT...LOC 0729Z 242DEG 80KT 3695 7886

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:01 AM EDT, 35 minutes earlier.

Area forecast discussion, Apr 5, 2:01 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
201 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND MOVE
OFFSHORE TUESDAY. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST
UNITED STATES FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
COLD FRONT THIS EVENING STRETCHED FROM WRN PA TO ERN KY INTO AL.
CONVECTION WEAKENED CONSIDERABLY COMING INTO A MORE STABLE AIRMASS
WITH DRIER BOUNDARY LAYER. STILL SOME CONVECTIVE ELEMENTS ACROSS
THE SRN CWA THIS EVENING WITH MAIN QLCS CROSSING THE SMOKYS SOUTH
INTO WRN GA. WILL HAVE TO WATCH FOR ANY SURGE NWD OVERNIGHT FROM
THIS LINE BUT TYPICALLY THE MTNS DISRUPT THESE STRONG LINES. THE
LATEST RUC SHOWS AN NOSE OF 500 CAPES TRYING TO SURGE INTO THE NW
NC ZONES AFTER MIDNIGHT.

OTHERWISE...MAIN EMPHASIS WILL STILL BE THE GRADIENT WINDS. WINDS
WILL NOT BE GUSTY ALL THE TIME TONIGHT BUT WILL BE MAINLY IN
SHOWERS...AND RIGHT AFTER FRONTAL PASSAGE. LATEST MODELS
SUGGESTING A GOOD BURST OF PRESSURE RISES POST FRONT AROUND
06-12Z. WILL MAINTAIN THE WIND ADVISORY TIL 6AM...ALTHOUGH SOME
AREAS SUCH AS SE WV INTO FAR SW VA MAY NEED TO BE CANCELLED
EARLIER. THE WINDS COULD STAY UP LONGER IN THE NC MTNS PER
SOUNDINGS SHOWING MOMENTUM TRANSFER OF 40+ KNOTS TIL 15Z.

AS FOR THE PRECIP...LOOKING AT SHOWERS MAKING IT ACROSS THE CWA BY
MIDNIGHT...WITH BACK EDGE STILL OVER CENTRAL KY. THE BACK EDGE MAY
NOT BE OUT OF THE CWA UNTIL AFTER 12Z IF THE 00Z NAM IS CORRECT.
COLDER AIR SHOULD BE LAGGING ENOUGH THAT SNOW THREAT IS SMALL IN
THE SE WV MTNS.

MODELS STILL SHOWING GOOD COLD AIR ADVECTION DURING THE DAY.
TEMPERATURES WILL BE NEARLY STEADY OR CLIMB ONLY A FEW DEGREES ON
TUESDAY WITH 850 MB TEMPERATURES DROPPING BACK TO ABOUT -4C. WINDS
WILL ALSO BE GUSTY OUT OF THE NORTHWEST DUE TO THE PRESSURE RISES
AND COLD ADVECTION.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
AXIS OF ELONGATED UPPER TROF PUSHES THROUGH THE FORECAST AREA
TUESDAY NIGHT...ALLOWING SFC HIGH PRESSURE TO BUILD INTO THE
SOUTHEAST U.S. BY DAWN WEDNESDAY. EARLY TUESDAY EVENING...THERE MAY
BE ENOUGH LOW LEVEL MOISTURE LINGERING FOR UPSLOPE SNOW SHOWERS IN
THE HIGHER ELEVATIONS OF GREENBRIER/BATH COUNTIES. THE GFS APPEARS
OVERDONE WITH THE COVERAGE OF PRECIP AT 00Z(8 PM EDT).

AS DRIER AIR QUICKLY PUSHES IN THE REGION AND WINDS SLACKEN IN THE
VALLEYS...TEMPS SHOULD FALL TO AROUND OR BELOW FREEZING. SINCE THE
GROWING SEASON HAS NOT STARTED IN MOST LOCATIONS...WILL HOLD OFF ON
ANY FROST/FREEZE HEADLINES AND MENTION THE FREEZING TEMPS IN THE
HWO.

WE REMAIN UNDER A PROGRESSIVE PATTERN THROUGH THE REMAINDER OF THE
SHORT TERM PERIOD...WITH WEAK UPPER RIDING BUILDING WEDNESDAY BEFORE
MORE SIGNIFICANT HEIGHT RISES ARRIVE THURSDAY. AS FOR TEMPS...
LEANED TOWARD THE SLIGHTLY COOLER NAM MOS VALUES FOR HIGHS WEDNESDAY
CONSIDERING THE COOL START TO THE DAY AND LIMITED MIXING.

FOR THURSDAY...KEPT THE FORECAST DRY WITH THE GFS THE OUTLIER IN
PRODUCING PRECIP IN THE GREENBRIER VALLEY THURSDAY AFTERNOON. WITH
VERY WEAK FORCING AND LIMITED MOISTURE PREFERRED THE DRY
NAM/ECMWF/SREF
SOLUTIONS. SURGING 1000-850MB THICKNESSES SHOULD ALLOW HIGH TEMPS
THURSDAY TO SOAR TO THE LOW TO MID 70S EAST OF THE BLUE RIDGE.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL RIDGE
OVER THE AREA THURSDAY FLATTENS FRIDAY AND SATURDAY...BEFORE
RE-BUILDING IN ADVANCE OF A DEEP UPPER LEVEL TROF IN THE CENTRAL
U.S. FOR SUNDAY AND MONDAY. INCREASED COVERAGE OF POPS SATURDAY AS
IMPULSES MOVE THROUGH THE AREA ON NORTHERN PERIPHERY OF UPPER RIDGE
AND WITH GFS ENSEMBLES SHOWING A LARGE NUMBER OF MEMBERS PRODUCING
PRECIP. KEPT POPS IN THE CHC OR SLIGHT CHC CATEGORY WITH LIMITED
MOISTURE TAP.

FOR MONDAY...THE GFS CONTINUES TO BE FASTER THAN THE ECMWF WITH THE
ARRIVAL OF A SFC FRONT...BUT THE TREND OF THE ECMWF HAS BEEN FASTER
WITH THE ARRIVAL OF PRECIP. THEREFORE...INCREASED COVERAGE AND
VALUES OF POPS MONDAY MAINLY IN THE MTNS.

TEMPS THROUGH THE PERIOD WILL ABOVE NORMAL.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
GUSTY WINDS ASSOCIATED WITH SOME INDIVIDUAL STORMS MOVING THROUGH
ACROSS BLUR RIDGE AT 05Z...BUT NOT WITH ENTIRE LINE ACCORDING TO
OBSERVATIONS. STRONGER GRADIENT WINDS SHIFTING FROM WEST BEHIND
FRONT STILL EXPECTED TOWARDS 09-12Z TIME FRAME. MAY STILL SEE SOME
GUSTS INTO 20S BEHIND THIS LINE EAST OF BLUE RIDGE WITH DRIER AIR
ALOFT. OTHERWISE 06-09Z TIME FRAME WILL SEE GENERALLY MVFR
CONDITIONS BRIEFLY AS STORMS MOVE THROUGH...WITH SOME CIGS
REMAINING MVFR IN MODERATE SHOWERS FOR A FEW HOURS BEHIND LINE OF
STORMS. WEST WINDS INCREASE DURING THE DAYLIGHT HOURS WITH
MIXING. SOME GUSTS INTO THE 30 KT RANGE. CIGS SHOULD IMPROVE TO
VFR BY 18Z ALL LOCATIONS. SOME LIGHT SNOW SHWRS FOR A FEW HOURS
DURING MORNING DAYLIGHT HOURS AT BLF AND LWB...BUT SHOULD NOT
IMPACT RUNWAYS AND VSBYS EXPECTED TO REMAIN VFR.

A RETURN TO VFR CONDITIONS IS EXPECTED FOR TUESDAY NIGHT THROUGH
THURSDAY AS THE AREA REMAINS UNDER A LARGE UPPER RIDGE OF HIGH
PRESSURE. THERE IS THE POTENTIAL FOR SCATTERED THUNDERSTORMS
FRIDAY AS A WEAK FRONT CROSSES THE AREA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR VAZ007-
     009>020-022>024-032>035-043>047-058-059.
NC...WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR NCZ001>006-
     018>020.
WV...WIND ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR WVZ042>045.

&&

SYNOPSIS...AMS/WP
NEAR TERM...AMS/WP
SHORT TERM...PH
LONG TERM...PH
AVIATION...AMS/SK/WP
Hazardous weather outlook, Apr 4, 10:25 PM EDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1025 PM EDT MON APR 4 2011

VAZ007-009>014-017>020-022>024-033>035-045>047-059-WVZ042>045-060230-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-
AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-
MONROE-GREENBRIER-
1025 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY. AREAS OF FROST
CAN BE EXPECTED WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015-016-032-043-044-058-060230-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-PATRICK-HENRY-PITTSYLVANIA-HALIFAX-
1025 PM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A FEW SHOWERS AND THUNDERSTORMS OVERNIGHT COULD PRODUCE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WIND GUSTS POSSIBLE AGAIN TUESDAY...ESPECIALLY IN THE
FOOTHILLS AND MOUNTAINS.  AREAS OF FROST CAN BE EXPECTED
WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 1:42 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     HAIL             WOOLWINE                36.78N 80.28W
04/05/2011  E0.25 INCH       PATRICK            VA   PUBLIC

            COVERING THE GROUND.

&&

MATTAROCHIA
Local storm report, Apr 5, 1:49 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     DOBSON                  36.39N 80.72W
04/05/2011                   SURRY              NC   PUBLIC

            LARGE PINE TREE DOWN ACROSS DRIVEWAY. SOME LAWN FURNITURE
            BLOWN AROUND AS WELL.

&&

SK
Local storm report, Apr 5, 2:02 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
202 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             12 NE STUART            36.76N 80.13W
04/05/2011  E1.00 INCH       PATRICK            VA   TRAINED SPOTTER

&&

SK
Local storm report, Apr 5, 2:13 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     OAK LEVEL               36.82N 79.92W
04/05/2011                   HENRY              VA   TRAINED SPOTTER

            LARGE TREE DOWN

&&

SK
Local storm report, Apr 5, 2:18 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND GST     FIELDALE                36.70N 79.95W
04/05/2011  E0 MPH           HENRY              VA   TRAINED SPOTTER

            TREES DOWN ON HOUSE. PEOPLE TRAPPED INSIDE.

&&

SK
Local storm report, Apr 5, 2:19 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     TSTM WND GST     2 E VINTON              37.27N 79.85W
04/05/2011  M0 MPH           ROANOKE            VA   AMATEUR RADIO

            74 MPH WINDS MEASURED BY WIND EQUIPMENT. ALSO COUPLE OF
            TREES DOWN

&&

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 11:46 PM EDTSpecial Weather StatementRNKBland, Grayson, Smyth, Tazewell, Wythe44 min
Apr 5, 12:02 AM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, City of Galax58 min
Apr 5, 12:32 AM EDTSevere Thunderstorm WarningRNKBland, Craig, Floyd, Giles, Montgomery, Pulaski and 3 more58 min
Apr 5, 12:45 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Patrick, City of Galax75 min
Apr 5, 1:33 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bedford, Botetourt, Craig, Floyd, Franklin and 7 more57 min
Apr 5, 1:46 AM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville59 min
Apr 5, 1:58 AM EDTTornado WarningRNKFranklin, Henry, City of Martinsville17 min
Apr 5, 2:06 AM EDTSevere Thunderstorm WarningRNKHenry, Patrick, Pittsylvania, City of Danville, City of Martinsville54 min
Apr 5, 2:26 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 4 more57 min
Apr 5, 2:58 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Henry, Pittsylvania, City of Danville62 min
Apr 5, 5:49 PM EDTSpecial Weather StatementRNKGiles, Montgomery, City of Radford56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.